MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012280-12
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery with slight aneurysm altered with relative, slight stenosis to the outlet and complete thrombosis with subacute occlusion.A 5x12mm trek balloon was advanced and inflated at the three times at 10 atmospheres without issue.The balloon was completely deflated.However during withdrawal of the device, the balloon portion became detached from the catheter shaft and remained in the patient.The patient was transferred to cardiac surgery and aorto-coronary vein bypass grafting was performed and the balloon was successfully removed.Patient status is very good, as operation was uncomplicated and patient was discharged from the clinic after a week.There was a clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separations were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported separations; however, the reported delay to treatment/therapy, surgical procedure, removal of foreign body and hospitalization appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery with slight aneurysm altered with relative, slight stenosis to the outlet and complete thrombosis with subacute occlusion.A 5x12mm trek balloon was advanced and inflated at the three times at 10 atmospheres without issue.The balloon was completely deflated.However during withdrawal of the device, the balloon portion became detached from the catheter shaft and remained in the patient.The patient was transferred to cardiac surgery and aorto-coronary vein bypass grafting was performed and the balloon was successfully removed.Patient status is very good, as operation was uncomplicated and patient was discharged from the clinic after a week.There was a clinically significant delay reported.Subsequent to the initially filed mdr report, the account confirmed device analysis that noted the inner and outer members being separated (1.6cm distal to the guide wire exit notch).Additionally, the account also confirms that the separated portions were successfully removed and discarded.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14416192
Report Number2024168-2022-05283
Device Sequence Number5607416
Product Code LOX
UDI-Device Identifier08717648138775
UDI-Public08717648138775
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012280-12
Device Catalogue Number1012280-12
Device Lot Number00106G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer06/15/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown